Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 200, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 25, 2016, 4:09 PM CDT for Wichita County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 25, 2016, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wichita County, KS
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:21 PM CDT | HAIL 0.88 | Lydia, KS | |
| Jun 25, 4:23 PM CDT | HAIL 0.88 | Lydia, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -448 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718
WUUS53 KGLD 252109
SVRGLD
KSC203-252200-
/O.NEW.KGLD.SV.W.0200.160625T2109Z-160625T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
LEOTI...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYDIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3838 10133 3839 10113 3826 10113 3826 10139
TIME...MOT...LOC 2109Z 209DEG 3KT 3827 10128
HAIL...1.00IN
WIND...60MPH
$$
DR2 follow-up statements
106
WWUS53 KGLD 252148
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM CDT SAT JUN 25 2016
KSC203-252200-
/O.CON.KGLD.SV.W.0200.000000T0000Z-160625T2200Z/
WICHITA KS-
448 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN WICHITA COUNTY...
AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF LEOTI...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WICHITA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 10130 3839 10113 3826 10113
TIME...MOT...LOC 2147Z 209DEG 3KT 3830 10126
HAIL...1.00IN
WIND...60MPH
$$
DR645
WWUS53 KGLD 252158
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM CDT SAT JUN 25 2016
KSC203-252208-
/O.EXP.KGLD.SV.W.0200.000000T0000Z-160625T2200Z/
WICHITA KS-
458 PM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WICHITA COUNTY
WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3826 10130 3839 10113 3826 10113
TIME...MOT...LOC 2156Z 209DEG 3KT 3830 10126
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:24 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 25, 3:24 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Goodland KS 224 PM MDT SAT JUN 25 2016 .SHORT TERM...(This evening through Sunday) Issued at 215 PM MDT Sat Jun 25 2016 Smoke from a fire in Wyoming has spread across much of the area and has reduced visibilities. So inserted smoke through mid evening. Front is pushing across the area. A few of the models are slow pushing this across while others are going much faster. Based on latest trends am siding with the faster. The coverage is the greatest ahead of the front but some development has occurred behind the front in association with a shortwave. As has been the case the last few days, it has been hard to pin down any definite and sustainable lifting mechanism with models especially the convective allowing models all differing their depiction. Through this evening the greatest chance will be ahead of the front and raised pops. With Pwats in the 1.5 to 2 inch range believe there will be locally heavy rainfall. Question then becomes how long will the rainfall continue into the night/morning and when/where will it develop. Have a little more confidence in precipitation hanging onto into the night and early morning due to more models hanging onto a convectively induced circulation into tomorrow. This and a shear zone hang on over the southeast portion of the area into early tomorrow morning before sagging slow south. So will have lingering rainfall for the overnight into the mid morning hours. Upslope flow along with weak lift once again will cause thunderstorms to develop in the southern and western areas in the afternoon. Went a little cooler tomorrow due to easterly winds and lingering cloud cover much like today. .LONG TERM...(Sunday night through Saturday) Issued at 138 PM MDT Sat Jun 25 2016 Scattered thunderstorms will continue Sunday night associated with a weak disturbance rotating around the upper ridge centered over the southern Rockies. Storms may ride southeast into the instability axis generally along a Wray, Colorado, to Leoti, Kansas, line. Shear parameters will be best in northeast Colorado where a marginal severe risk is outlooked, decreasing further southeast where storms will be weakening through the night. The upper pattern changes very little through the rest of the week. An upper ridge centered near the Four Corners area and trough near the Great Lakes will result in northwest flow aloft across the central High Plains. Embedded weak disturbances will result in almost daily thunderstorm chances. No day really stands out from the others as far as severe chances are concerned, details in this type of pattern are difficult to pin down. That being said, instability and shear parameters appear to be sufficient each day for severe storms...with location and strength of the lifting mechanism(s) the primary unknown at this time. Temperatures will be near normal through the period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1139 AM MDT Sat Jun 25 2016 For Kgld...vfr conditions are expected. A cold front is in the process of moving through the area. Winds will be near 13 knots with gusts to near 21 knots. The gustiness will end around 22z. Some thunderstorms will be in the area but do not expect them to affect the site. Winds will gradually shift toward the east through the night. For Kmck...Smoke from a fire to the north will affect the site for the next couple of hours. So have ifr conditions with occasional mvfr conditions for the next couple of hours. From around 20z to near 01z expect thunderstorms in the vicinity of the site as northerly winds of 12 knots gusting to near 18 knots occur. After that winds will be light as they shift toward the east. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...Buller LONG TERM...024 AVIATION...BULLER
Hazardous weather outlook, Jun 25, 11:24 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1024 AM MDT SAT JUN 25 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1024 AM MDT SAT JUN 25 2016 /1124 AM CDT SAT JUN 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM TRIBUNE TO NORTON. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF THUNDERSTORMS ACROSS THE AREA MONDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:00 PM CDT | Special Weather Statement | GLD | Wallace | 15 min |
| Jun 24, 9:03 PM CDT | Special Weather Statement | GLD | Wallace | 12 min |
| Jun 24, 9:05 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 25 min |
| Jun 24, 9:15 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 30 min |
| Jun 25, 4:14 PM CDT | Special Weather Statement | GLD | Gove | 31 min |
| Jun 25, 4:44 PM CDT | Special Weather Statement | GLD | Gove | 46 min |
| Jun 25, 5:29 PM CDT | Special Weather Statement | GLD | Gove | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.